Alert archive / New York / Gale Warnings in 2018
Gale Warning 15, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 11, 2018, 4:26 AM EDT. It took effect at Oct 12, 2018, 4:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 4:26 AM EDT (08:26 UTC)
- In effect from
- Oct 12, 2018, 4:00 AM EDT
- Expired
- Oct 12, 2018, 3:29 PM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
239 WHUS71 KOKX 110826 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 426 AM EDT Thu Oct 11 2018 ANZ350-353-355-112100- /O.EXT.KOKX.SC.Y.0079.181011T1600Z-181012T1000Z/ /O.UPG.KOKX.GL.A.0019.181012T1000Z-181012T1600Z/ /O.NEW.KOKX.GL.W.0015.181012T1000Z-181012T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 426 AM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM EDT FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 AM to 6 PM EDT Friday. The Gale Watch is no longer in effect. * WINDS AND SEAS...NW winds 25 to 30 kt with gusts up to 40 kt during the time of the gale warning. Seas 7 to 11 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-112100- /O.EXT.KOKX.SC.Y.0079.181011T1800Z-181012T0000Z/ /O.NEW.KOKX.SC.Y.0080.181012T1000Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 426 AM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 6 AM to 6 PM EDT Friday. * WINDS...NW 20 to 25 kt with gusts up to 30 kt on Friday. $$ ANZ338-112100- /O.EXT.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ New York Harbor- 426 AM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS...NW 20 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ335-345-112100- /O.EXT.KOKX.SC.Y.0079.181012T1000Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- South Shore Bays from Jones Inlet through Shinnecock Bay- 426 AM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS...NW 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
6 follow-up statements
800 WHUS71 KOKX 111958 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 PM EDT Thu Oct 11 2018 ANZ350-353-355-120400- /O.CON.KOKX.SC.Y.0079.000000T0000Z-181012T1000Z/ /O.CON.KOKX.GL.W.0015.181012T1000Z-181012T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS AND SEAS...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-120400- /O.CON.KOKX.SC.Y.0079.000000T0000Z-181012T0000Z/ /O.CON.KOKX.SC.Y.0080.181012T1000Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 358 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS...West 15 to 25 kt with gusts up to 30 kt. $$ ANZ338-120400- /O.CON.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ New York Harbor- 358 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ335-345-120400- /O.CON.KOKX.SC.Y.0079.181012T1000Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
936 WHUS71 KOKX 112315 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 715 PM EDT Thu Oct 11 2018 ANZ330-340-120930- /O.CAN.KOKX.SC.Y.0079.000000T0000Z-181012T0000Z/ /O.EXB.KOKX.GL.W.0015.181012T0800Z-181012T2200Z/ /O.UPG.KOKX.SC.Y.0080.181012T1000Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 715 PM EDT Thu Oct 11 2018 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 4 AM to 6 PM EDT Friday. The Small Craft Advisory is no longer in effect. * WINDS...West winds 10 to 20 kt with gusts up to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-353-355-120930- /O.CAN.KOKX.SC.Y.0079.000000T0000Z-181012T1000Z/ /O.EXT.KOKX.GL.W.0015.181012T0800Z-181012T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 715 PM EDT Thu Oct 11 2018 ...GALE WARNING NOW IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-345-120930- /O.EXT.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- South Shore Bays from Jones Inlet through Shinnecock Bay- 715 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ338-120930- /O.CON.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ New York Harbor- 715 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
830 WHUS71 KOKX 120144 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 944 PM EDT Thu Oct 11 2018 ANZ330-340-350-353-355-121000- /O.CON.KOKX.GL.W.0015.181012T0800Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 944 PM EDT Thu Oct 11 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS AND SEAS...Northwest 15 to 25 kt with gusts up to 40 kt. Ocean seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-338-345-121000- /O.CON.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 944 PM EDT Thu Oct 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
394 WHUS71 KOKX 120758 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 AM EDT Fri Oct 12 2018 ANZ330-340-350-353-355-121600- /O.CON.KOKX.GL.W.0015.181012T0800Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 AM EDT Fri Oct 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-338-345-121600- /O.CON.KOKX.SC.Y.0079.181012T0800Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 AM EDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Northwest 20 to 25 kt with gusts up to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
209 WHUS71 KOKX 121026 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 626 AM EDT Fri Oct 12 2018 ANZ335-338-345-121830- /O.UPG.KOKX.SC.Y.0079.000000T0000Z-181012T2200Z/ /O.EXA.KOKX.GL.W.0015.000000T0000Z-181012T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 626 AM EDT Fri Oct 12 2018 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Upton has issued a Gale Warning, which is in effect until 6 PM EDT this evening. The Small Craft Advisory is no longer in effect. * WINDS...Northwest 20 to 25 kt with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ330-340-350-353-355-121830- /O.CON.KOKX.GL.W.0015.000000T0000Z-181012T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 626 AM EDT Fri Oct 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...Northwest winds 20 to 30 kt with gusts up to 45 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
576 WHUS71 KOKX 121929 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 329 PM EDT Fri Oct 12 2018 ANZ330-335-338-340-345-130000- /O.CAN.KOKX.GL.W.0015.000000T0000Z-181012T2200Z/ /O.NEW.KOKX.SC.Y.0081.181012T1929Z-181013T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 329 PM EDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. The Gale Warning has been cancelled. * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ355-130600- /O.CAN.KOKX.GL.W.0015.000000T0000Z-181012T2200Z/ /O.NEW.KOKX.SC.Y.0081.181012T1929Z-181013T0600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 PM EDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 2 AM EDT Saturday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 5 to 8 feet, subsiding to 3 to 5 ft after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-353-131200- /O.CAN.KOKX.GL.W.0015.000000T0000Z-181012T2200Z/ /O.NEW.KOKX.SC.Y.0081.181012T1929Z-181013T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 329 PM EDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 8 AM EDT Saturday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 7 to 10 feet, subsiding to 4 to 5 ft late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 11, 1:28 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 11, 1:28 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
128 AM EDT Thu Oct 11 2018
.SYNOPSIS...
A frontal system will approach the region on Thursday, and move
across the area Thursday night. This cold front will then
interact with Tropical Cyclone Michael, steering the system
south and east of the area Thursday into Friday. High pressure
briefly builds into the region late Friday into Friday night. A
weak low moves through the area Saturday. High pressure briefly
builds over the area Saturday night and moves offshore Sunday. A
cold front moves through Sunday night into Monday as a wave of
low pressure on the front passes south into Tuesday. Yet another
cold front approaches Wednesday.
Refer to the National Hurricane Center for latest forecast
information on Tropical Cyclone Michael.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Earlier fog across eastern Long Island has lifted. In fact, much
of the stratus across Long Island has eroded as middle and high
clouds have begun to move in from the west. Stratus has expanded
across southern Connecticut where skies were clear. As middle
and upper moisture increases tonight along with warm advection
above the surface, do not anticipate widespread fog. However,
patchy fog is still possible and will leave in the forecast
especially after midnight.
A cold front will approach the region tonight, resulting in an
increasing clouds. With cloudy conditions, combined with a warm
humid airmass already in place, do not expect lows to fall very
much. Temperatures tonight will only fall into the middle and
upper 60s.
The chances for showers will increase late tonight across the
far northwestern sections of the CWA as the cold front continues
its trek eastward. The heaviest rain should hold off until
Thursday.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
As a cold front approaches and move across the region Thursday
and Thursday night, it will interact with a plume of tropical
moisture, resulting in periods of rain through the short term.
Precipitable water values will rise to between 2 and 2.5 inches,
resulting in periods of moderate to locally heavy rainfall.
Average rainfall across the region is expected to range between
1 and 2 inches, with locally higher amounts. As a result, have
issued a Flash Flood Watch for the entire CWA from noon on
Thursday through Thursday night. Right now, it appears the
heaviest rain will occur across NYC, Long Island and
southeastern CT. Additionally, with instability increasing
through the short term, we will continue to mention the chance
of thunderstorms.
The cold front should will push off shore late Thursday night,
ushering a cooler air mass, but still above normal temperatures
for Thursday night. The chances for rain will decrease
throughout the night, from northwest to southeast.
Highs on Thursday will climb into the 70s and lower 80s, while
Thursday night lows fall into the 50s and 60s.
Refer to the National Hurricane Center for latest forecast
information on Tropical Cyclone Michael.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A cold front will be moving east of the region early Friday as this
front interacts with post tropical storm Michael. Strong cold
advection and a strong pressure gradient force early Friday will
result in strong gusty winds. However, these winds are expected to
remain below advisory levels. Some of the coldest air of the fall
will be moving into the region Friday night and there will be the
potential for areas of frost across portions of the lower Hudson
Valley both Friday night and Saturday night as a re enforce cooler
airmass moves in behind a weak low.
The northern stream remains very active through the long term period
with several shortwave rotating through the longwave eastern trough.
The strength and amplitude of these shortwaves will vary. One weak
wave moves through Saturday, with another weak wave Sunday night
into Monday, with another deeper wave passing through Monday night
into Tuesday. A much deeper and nearly fully amplitude wave is
expected for Wednesday.
Early in the long term guidance was well clustered and used a blend
of the models. Then for late Monday into Wednesday there was
divergence among the guidance and leaned toward WPC for
probabilities.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
An approaching frontal system will interact with tropical
moisture to produce heavy rain showers today and tngt.
Cigs are expected to lower to ifr all areas thru 9z. There is
a low prob that cond stay vfr for much of the area, including
the NYC arpts, until the rain arrives aft 9z.
Widespread IFR and potentially lower conditions this mrng and
staying near IFR during the day into evening with the
potentially heavy rain showers. KSWF is forecast to have rain
begin to taper off this evening. There will be a chance of
thunderstorms as well so vcts has been added to the tafs.
S to SW flow at 10 kt or less tonight, increasing to 10 to 15
kt today with gusts 20-25 kt along the coast during the
afternoon and early evening. Low level wind shear expected for
KISP and KGON with SW low level jet of 45kt at 2kft.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Late tonight...IFR or lower, especially e of NYC arpts, with
improvement to mvfr or better by 12z. Rain heavy at times, with
chance of thunderstorms. Winds becoming nw.
.Friday...MVFR with a chance of showers, mainly in the morning,
then becoming VFR. Winds NW 15-20KT G25-30KT. Gusts to 35 kt
possible mainly early.
.Saturday-Sunday...Mainly VFR. A few showers possible Saturday
into Saturday evening as well as Sunday night.
.Monday...Chance of MVFR in showers.
&&
.MARINE...
Winds and seas will remain below SCA levels through tonight
with a weak S-SW flow.
Small Craft conditions develop Thursday afternoon as a
strengthening southerly flow ahead of a cold front. Seas will
build to 4-6 ft Thursday and Thursday night.
Small craft advisory conditions will be on going Friday morning as
northwest winds develop behind a cold front and post tropical storm
Michael passing to the south and east. A small craft advisory is in
effect through Friday morning on all the forecast waters. There may
be several hours of gale force gusts on the ocean waters Friday
morning and a gale watch has been posted. Small craft seas on the
ocean will remain Friday afternoon. Ocean seas slowly subside west
to east Friday afternoon into Friday night.
Sub SCA level winds and seas are expected Saturday through
Monday.
&&
.HYDROLOGY...
Rain Thursday into Thursday night may be heavy at times as a
southerly LLJ transports a deep tropical moisture plume into
the area ahead of a cold front. While total rainfall from
Thursday into Friday morning should range from 1-2 inches,
localized amounts of 2-3 inches can not be ruled out. As a
result, have issued a Flash Flood Watch for the entire CWA from
Thursday afternoon through Thursday night.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides, running about 1 to locally 2 ft above
normal, may result in minor coastal flooding around the times
of high tide Thursday morning and early Thursday afternoon.
&&
.CLIMATE...
The following are record high minimum temperatures for Wednesday
October 10, 2018 and Thursday October 11, 2018, along with the
24 hour forecast lows prior to Midnight LST.
Wed October 10...
Record Forecast
Central Park........69 (1949) 68
LaGuardia...........69 (2017) 69
Kennedy.............66 (2017) 67
Islip...............67 (1997) 67
Newark..............66 (2017) 67
Bridgeport..........64 (2017) 66
Thu October 11...
Central Park........68 (1949) 69
LaGuardia...........69 (1990) 69
Kennedy.............67 (1990) 68
Islip...............66 (1990) 68
Newark..............69 (1990) 69
Bridgeport..........63 (2011) 67
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from noon EDT today through late tonight for
CTZ005>012.
NY...Flash Flood Watch from noon EDT today through late tonight for
NYZ067>075-078>081-176>179.
NJ...Flash Flood Watch from noon EDT today through late tonight for
NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 2 PM this afternoon to noon EDT
Friday for ANZ330-335-338-340-345.
Gale Watch Friday morning for ANZ350-353-355.
Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
Friday for ANZ350-353-355.
&&
SYNOPSIS...BC/19
NEAR TERM...BC/DS
SHORT TERM...BC
LONG TERM...19
AVIATION...JMC/JM
MARINE...BC/DS/19
HYDROLOGY...BC/19
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Oct 10, 6:20 PM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 620 PM EDT Wed Oct 10 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-112230- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 620 PM EDT Wed Oct 10 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-112230- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 620 PM EDT Wed Oct 10 2018 ...GALE WATCH IN EFFECT FRIDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-112230- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 620 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:26 AM EDT | Small Craft Advisory | OKX | 15 hr | |
| Oct 11, 11:52 AM EDT | Special Weather Statement | OKX | Orange | 38 min |
| Oct 11, 1:21 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Oct 11, 5:26 PM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Oct 11, 5:57 PM EDT | Special Marine Warning | OKX | 26 min | |
| Oct 11, 4:01 PM EDT | Special Weather Statement | OKX | 44 min | |
| Oct 11, 4:33 PM EDT | Special Weather Statement | OKX | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.